MAUDE Adverse Event Report: EXELINT INTERNATIONAL EXEL HYPODERMIC DISPOSABLE NEEDLE; HYPODERMIC NEEDLE

EXELINT INTERNATIONAL EXEL HYPODERMIC DISPOSABLE NEEDLE; HYPODERMIC NEEDLE
Model Number 26427
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 02/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We began the reporting process as soon as we received the report.We encountered issues with the setup and installation of webtrader software required for electronic submission that prevented us from submitting the report within the allowed timeframe.We spent considerable time trying to resolve the issue with the helpdesk until it was resolved.We have records of communication with esg help-desk to provide for verification of technical difficulties if needed.
 
Event or Problem Description
A 27 gauge needle was used to circumferentially inject lidocaine around the soft tissue neck mass on (b)(6) 2019.The mass was not fixed to the skin or underlying muscle.The needle was being withdrawn without difficulty from one of the subcutaneous injection sites and spontaneously detached from the hub, beneath the skin.It was not bent or torqued before or during the injection process.The needle was unable to be located during this excisional biopsy procedure.The excisional biopsy was completed however.Soft tissue x-rays on (b)(6) 2019 revealed an intact, unbent needle beneath the skin and surgical incision.It was removed under fluoroscopic guidance on (b)(6) 2019.A separate new incision was used for the removal.A hemostat was used to grasp the needle and it was bent only at the time of extraction.At no time was the needle bent during the original procedure.This is confirmed by x-rays prior to the extraction procedure of (b)(6) 2019.Surgery and localization were difficult and required general anesthesia for the needle extraction procedure.
 
Additional Manufacturer Narrative
Correction of date of incident to 02/20/2019, correction of lot number to 160227.Complaint #: (b)(4).

Brand Name
EXEL HYPODERMIC DISPOSABLE NEEDLE
Common Device Name
HYPODERMIC NEEDLE
Manufacturer (Section D)
EXELINT INTERNATIONAL
2500 santa fe ave
redondo beach CA 90278
Manufacturer (Section G)
EXELINT INTERNATIONAL CO.
2500 santa fe ave
redondo beach CA 90278
Manufacturer Contact
elvia lopez
2500 santa fe ave
redondo beach, CA 90278
3106490707
MDR Report Key8600059
Report Number1035907-2019-00001
Device Sequence Number2294346
Product Code FMI
UDI-Device Identifier10020221264279
UDI-Public10020221264279
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K861153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 05/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/08/2023
Device Model Number26427
Device Catalogue Number26427
Device Lot Number160227
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date04/03/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2019
Supplement Date Received by Manufacturer05/06/2024
Initial Report FDA Received Date05/10/2019
Supplement Report FDA Received Date05/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/21/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite